I recently went to the doctor and had a complete blood workup done. An ANA Panel... I think is what it's called... and everything. My doctor called me back and told me he was referring me to a hematologist/Oncologist due to the results. I've always had a problem with cholesterol and triglyserides being high. Cholesterol was 285 and Triglyserides were down from 3000 to 860. He put me on a second medication to try and get them lowered. That's why the dr.s say they won't do any kind of surgery on my back. I'm a too high risk patient. My concern is the Platelet's are too high. I know nothing about them really. Was just wondering if anyone knew much about them and if this is considered really high. The normal range is 140-415. Mine is 560. I have put off going to the Hemotologist/Oncologist due to other medical problem's that needed to be addressed. I am just curious if anyone is familiar with this, and how serious or important is it? I appreciate your answers. Ruthie
Hello DC Friends. Have a question about Lab results?
- 26 Aug 2012 by bumblebee90
- pain, high triglycerides, blood disorders, doctor, cholesterol
Added 29 Aug 2012:
Sorry I couldn't get back to you yesterday. My little boy is fine. They have him on antibiotics and in a day or two he should be good. OK..This will make all of you who responded happy. My appointment is on September 11th, Which is a little bit short of two weeks. That's the soonest they could get me in. That's not tooo long. So yes, I made the appointment, especially because of all of you're support and letting me know how important it was. I have to go now. I got what my little boy has. I have to go to the doctor this morning. The never ending story. lol. Hey...you gotta love me. I know you all do. Thank you and Thank you. Big hugs to you all. Ruthie
27 Aug 2012
Yes, Definately those numbers are to high !!
And if they have been higher than that for awhile than you need to be concerned for sure.
I too had very high numbers for a long periods.
so when they did my MRI & they found I had alot of hardening of the arteries in my blood vessels in my brain. And the higher your tryglecerides & chlosterol the more danger of damaging . more blood vessels. And once the blood vessel bursts it well leave scar tissue in your brain & depending on what that affects is where & what that part of your brain controls. I also have what is called vascular dementia which is a disease that I will have what is called mini strokes & with each one damage more me as more strokes until I have s major stroke which will kill me.. So please go & get this taken control of the sooner the better., My thoughts & prayers are with you, Kathy
26 Aug 2012
Hi Ruthie. I don't know much (anything actually) about labs and their results. But I have to go once a year myself and have blood work done as part of my annual physical. What I do know (and I think you do too) is... Putting off anything its never a good thing. Even if its not good news-its always better to know. Not only is knowledge power... it gives us options and the ability to choose. I encourage you to address your latest lab work with optimism. Best wishes always.
26 Aug 2012
Hi Ruthie, please don't wait any longer, don't put this off. You really need to make that appointment with an Oncologist or a Hemotologist very soon. You can't mess around with this.
Call one or both on Monday, so you can find out what is going on in your body. I'm sure you'll be just fine, but you can't put this off.
Hugs to you,
27 Aug 2012
Hello Ruthie - I wanted to at least address the cholesterol issue because I have been high in that area myself. Somehow in this community I wrote about it but can't remember where. Any way... At one of my visits to my endocrinologist, she told me that my cholesterol was way too high 295... my good cholesterol was bad and the bad cholesterol was worse. So, she wanted to put me on Lipitor. I just about had a FIT... I knew I was in bad shape, overweight but I didn't want to take one more darn pill that wasn't going to cure the problem. So, that is when I got serious about that michael thurmond program "6-Week Body Makeover". It takes 6 weeks to break a habit and 6 weeks to develop a replacement for that bad habit. Okay, so I did that program and lost 92 pounds. When I went back to the endocrinologist after 6 months. I had lost 54 lbs. My overall cholesterol was 230...
my good cholesterol was great and my bad cholesterol was even better. She said I just needed to continue what I was doing and that I looked fabulous. So, you see... you may not need a pill, you may just need to look at what you are eating and correct that part. That is a lot easier and healthier for the body than to take a pill that also has side effects.
After another 6 months, I went back for my regular visit and now my overall cholesterol was 165 and the other levels were even better than the previous 6 months. I had also dropped more weight for a total loss of 92 pounds. I am going on 58, Ruthie... I am living proof that losing weight doesn't get harder with age... it is just the same as for younger people. I couldn't do any of the stretching exercises but I could walk. When I first started, I could only walk to the mailbox and back. I cannot walk fast either. I just kept telling myself that "movement" is better than staying "stationary". I started that program because I was "mad" that my doctor didn't even suggest that I lose weight or go to a nutritionist to help me. I was so determined to fix this problem myself and without a pill that I was like a whirling dervish. She took my program and did some modifications for her diabetic patients. That says something about how medically sound it was and still is.
Ruthie, whatever you need to do for yourself FIRST, I pray you do what is best for you. I know for me that my doctors have more respect for me because I did this on my own and without any encouragement from any of my doctors because they didn't think I could lose the weight. After all, Ruthie, I was too old and it would be too hard for someone like me who doesn't get around real well...
I wish you well and I wish you HEALTH and GOOD LIVING!!!
28 Aug 2012
morning baby ruth,your 3 boys and a hubby should be all the reason you need to get yourself busy on finding a solution for these problems. But dont stress over any of it. that never helps.You know now what you gotta do so we wana hear that you made an appt and when it is? If we have to we will hold your cyber hand all the way to the doctors. your way too importent to us not to mention to your boys and husband. Whatever you need we will all be here for you ruth. I'm sure I speak for lots of your friends here. hope to hear from you real soon... your nutty buddy pete,lol
26 Aug 2012
Ruthie, hello and perhaps this will start you out. And yes, this is very serious. Info from myChart lab results. The top number is up to 425 for platelets.
"Platelet (thrombocyte) count. Platelets (thrombocytes) are the smallest type of blood cell. They are important in blood clotting. When bleeding occurs, the platelets swell, clump together, and form a sticky plug that helps stop the bleeding. If there are too few platelets, uncontrolled bleeding may be a problem. If there are too many platelets, there is a chance of a blood clot forming in a blood vessel. Also, platelets may be involved in hardening of the arteries (atherosclerosis)."
There are serious problems with this and must be treated right away to protect you from stroke and heart attack. Delaying the doctor may well give you more bad health. Please go and get that doctor appt. right away. Karen
26 Aug 2012
Yes, as has been explained, high platelet count can cause problems in your blood vessels including blood clotting which is what platelets are for and can lead to stroke or heart attack if left too high. The condition is called essential thrombocythemia if you want to look it up. My mother has this condition for which she takes medication and it controls the platelet count from getting too high. Only a hematologist/ oncologist can address this condition and appropriately treat. Though similar to some types of blood disorders considered cancers, essential thrombocythemia is not. With your already high cholesterol and triglyceride levels, it is extremely important to have this problem corrected.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My worry is that he is on a medication for high blood pressure and it times its very high. My question is should i contact the doctor and let him ...
1 answer • 2 Dec 2009
Been on for about 6months, all of a sudden my cholesterol and triglycerides are up. Has anyone else experieced this
1 answer • 29 Mar 2010
health conditions--diabetic, obese, high blood pressure, high triglycerides, neurapathy--- help! what meds can I use for lower leg blisters, they are ...
2 answers • 7 May 2011
have had several tia-s recently. on c less than 1 month, my lab results were 1.4,1.6, and yesterday 1.5. doctor is increasing coumadin to 4mg. effect ...
2 answers • 11 Jun 2013
I have been on the following medication and supplements for 3 weeks: Lisinopril 10mg/day for blood pressure, omega-3 supplements 4g/day to lower my ...
1 answer • 7 Jul 2015